Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Experiencing trouble with bowel. Have had accident, take actonel. Suggest?

May 2014
User rating for this question
Answered by

Practicing since : 2002
Answered : 6316 Questions
I am 84 and experiencing a little trouble with my bowel - I need to go sometimes 3 times each morning - not always but it takes quite a few wipes to clean myself. I have had a slight accident and haven't realised until I've visited the toilet.

Posted Fri, 2 Aug 2013 in Digestion and Bowels
Answered by Dr. Vivek Chail 3 hours later
Thanks for writing in.

I suppose you are having osteoporosis and weakness in your bones for which you are taking Actonel (risendronate).

There has been research on diarrhea with the use of Actonel. Some of the facts concerning diarrhea in people taking Actonel are as follows.

Out of 0000 patients, 943 (5.75%) reported having diarrhea while on treatment with Actonel.
61.5% out of 943 who experienced diarrhea were over 60 years of age.
Almost 25 % patients reported having diarrhea within a month and another 25% within 6 months of starting Actonel.
Almost all patients reported moderate intensity diarrhea.

Please contact your doctor and discuss regarding the suitability of Actonel for you.

Further queries welcome.
Wishing you good health.

Dr. Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor